Rational singularities, with applications to algebraic surfaces and unique factorization

  • Joseph Lipman
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    S. S. Abhyankar, On the valuations centered in a local domain,Amer. J. Math.,78 (1956), 321–348.MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    ——, Resolution of singularities of arithmetical surfaces, pp. 111–152, inArithmetical Algebraic Geometry, New York, Harper and Row, 1965 (edited byO. F. G. Schlling).Google Scholar
  3. [3]
    M. Artin, Some numerical criteria for contractability of curves on algebraic surfaces,Amer. J. Math.,84 (1962), 485–496.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    ——, On isolated rational singularities of surfaces,Amer. J. Math.,88 (1966), 129–136.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    N. Bourbaki, Algèbre commutative, chap. 5–6,Act. Sci. et Ind., no 1308, Paris, Humann, 1964.Google Scholar
  6. [6]
    E. Brieskorn, Über die Auflösung gewisser Singularitäten von holomorphen Abbildungen,Math. Annalen,166 (1966), 76–102.MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    ——, Rationale Singularitäten komplexer Flächen,Inventiones Math.,4 (1968), 336–358.MATHCrossRefMathSciNetGoogle Scholar
  8. [7 1/2]
    P. du Val, On isolated singularities of surfaces which do not affect the conditions of adjunction (Part I),Proc. Cambridge Phil. Soc.,30 (1934), 453–459.MATHCrossRefGoogle Scholar
  9. [8]
    (cited [EGA…]),A. Grothendieck andJ. Dieudonné, Éléments de Géométrie algébrique,Publ. Math. Inst. Hautes Études Sci., no8 4, 8, …, 32 (1960, …, 1967).Google Scholar
  10. [9]
    H. Hironaka, Desingularization of excellent surfaces,Advanced Science Seminar in Algebraic Geometry, Bowdoin College, Brunswick, Maine, 1967.Google Scholar
  11. [10]
    --, Forthcoming paper on desingularization of excellent surfaces,J. Math. Kyoto Univ. Google Scholar
  12. [11]
    S. Kleiman, Toward a numerical theory of ampleness,Ann. of Math.,84 (1966), 293–344.CrossRefMathSciNetGoogle Scholar
  13. [12]
    W. Krull, Beiträge zur Arithmetik kommutativer Integritätsbereiche,Math. Z.,41 (1936), 545–577.MATHCrossRefMathSciNetGoogle Scholar
  14. [13]
    S. Lichtenbaum, Curves over discrete valuation rings,Amer. J. Math.,90 (1968), 380–405.MATHCrossRefMathSciNetGoogle Scholar
  15. [14]
    H. T. Muhly andM. Sakuma, Some multiplicative properties of complete ideals,Trans. Amer. Math. Soc.,106 (1963), 210–221.MATHCrossRefMathSciNetGoogle Scholar
  16. [14]
    ——, Asymptotic Factorization of Ideals,J. London Math. Soc.,38 (1963), 341–350.CrossRefMathSciNetGoogle Scholar
  17. [15]
    D. Mumford, The topology of normal singularities of an algebraic surface,Publ. Math. Inst. Hautes Études Sci., no 9, 1961.Google Scholar
  18. [16]
    --, Lectures on Curves on an Algebraic Surface,Ann. of Math. Studies, no 59, Princeton, 1966.Google Scholar
  19. [17]
    M. Nagata,Local Rings, Interscience, New York, 1962.MATHGoogle Scholar
  20. [18]
    F. Oort,Reducible and Multiple Algebraic Curves, Assen, Van Gorcum, 1961.MATHGoogle Scholar
  21. [19]
    G. Scheja, Einige Beispiele faktorieller lokaler Ringe,Math. Annalen,172 (1967), 124–134.MATHCrossRefMathSciNetGoogle Scholar
  22. [20]
    I. R. Shafarevich, Lectures on Minimal Models and Birational Transformations of Two-dimensional Schemes, Tata Institute of Fundamental Research,Lectures on Mathematics, no 37, Bombay, 1966.Google Scholar
  23. [21]
    O. Zariski, Polynomial ideals defined by infinitely near base points,Ann. J. Math.,60 (1937), 151–204.Google Scholar
  24. [22]
    ——, The reduction of the singularities of an algebraic surface,Ann. of Math.,40 (1939), 639–689.CrossRefMathSciNetGoogle Scholar
  25. [23]
    ——, The reduction of the singularities of an algebraic variety,Trans. Amer. Math. Soc.,62 (1947), 1–52.MATHCrossRefMathSciNetGoogle Scholar
  26. [24]
    --, Introduction to the Problem of Minimal Models in the Theory of Algebraic Surfaces,Publ. Math. Societ. of Japan, no 4, Tokyo, 1958.Google Scholar
  27. [25]
    ——, andP. Samuel,Commutative Algebra, vol. 2, Princeton, Van Nostrand, 1960.Google Scholar

Copyright information

© Publications mathématiques de l’I.H.É.S 1969

Authors and Affiliations

  • Joseph Lipman
    • 1
    • 2
  1. 1.Purdue UniversityUSA
  2. 2.Columbia UniversityUSA

Personalised recommendations